# SDR 9615969944

- Difficulty date: July 23, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1309T
- Make and model: Doug DC-9-31
- Aircraft serial: 47316
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA17011
- Condition: Failed
- Location: Cockpit
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING APPROACH INTO ORD, FLIGHT CREW SMELLED AN ELECTRICAL ODOR IN COCKPIT.  AN EMERGENCY WAS DECLARED AND OXYGEN MASKS WERE UTILIZED.  AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED FORWARD NOSE COMPARTMENT, E/E COMPARTMENT, AND FORWARD GALLEY FOR EVIDENCE OF ELECTRICAL FIRE OR MELTING WIRE COVERINGS OR SHORTING CONDITIONS.  NO PROBLEMS WERE FOUND.  AN ELECTRICAL ODOR WAS FOUND TO BE COMING FROM SIDE PANEL UNDER CAPTAIN'S FLIGHT BAG STORAGE AREA.  REPLACED BALLAST FOR GLARESHIELD FLUORESCENT LIGHTS.  OPERATIONAL CHECK NORMAL.  AIRCRAFT RETURNED TO SERVICE.
